Alert archive / Massachusetts / Small Craft Advisories in 2018
Small Craft Advisory 48, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 27, 2018, 9:58 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2018, 9:58 AM EDT (13:58 UTC)
- Expired
- Mar 28, 2018, 2:21 AM EDT
- In force
- 16 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
382 WHUS71 KBOX 271358 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 958 AM EDT Tue Mar 27 2018 ANZ250-272200- /O.CAN.KBOX.SW.Y.0002.000000T0000Z-180329T0000Z/ /O.NEW.KBOX.SC.Y.0048.180327T1358Z-180329T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 958 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect until 8 PM EDT Wednesday. The Small Craft Advisory for hazardous seas has been cancelled. * WINDS AND SEAS...North winds 5 to 15 kt with gusts up to 25 kt. Seas 7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ251-272200- /O.CAN.KBOX.SW.Y.0002.000000T0000Z-180329T0000Z/ /O.NEW.KBOX.SC.Y.0048.180327T1358Z-180329T0000Z/ Massachusetts Bay and Ipswich Bay- 958 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect until 8 PM EDT Wednesday. The Small Craft Advisory for hazardous seas has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254-255-272200- /O.CAN.KBOX.SW.Y.0002.000000T0000Z-180329T0000Z/ /O.NEW.KBOX.SC.Y.0048.180327T1358Z-180329T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 958 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect until 8 PM EDT Wednesday. The Small Craft Advisory for hazardous seas has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ256-272200- /O.CAN.KBOX.SW.Y.0002.000000T0000Z-180329T0000Z/ /O.NEW.KBOX.SC.Y.0048.180327T1358Z-180329T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 958 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect until 8 PM EDT Wednesday. The Small Craft Advisory for hazardous seas has been cancelled. * WINDS AND SEAS...Northwest winds 5 to 15 kt with gusts up to 25 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232-272200- /O.NEW.KBOX.SC.Y.0048.180327T1358Z-180329T0000Z/ Nantucket Sound- 958 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect until 8 PM EDT Wednesday. * WINDS AND SEAS...Northwest winds 5 to 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-233-234-272200- /O.NEW.KBOX.SC.Y.0048.180327T1358Z-180328T0000Z/ Cape Cod Bay-Vineyard Sound-Buzzards Bay- 958 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect until 8 PM EDT this evening. * WINDS AND SEAS...Northeast winds 10 to 15 kt with gusts up to 25 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-272200- /O.NEW.KBOX.SC.Y.0048.180327T1358Z-180328T1800Z/ Rhode Island Sound-Block Island Sound- 958 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT WEDNESDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect until 2 PM EDT Wednesday. * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
146 WHUS71 KBOX 271944 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 344 PM EDT Tue Mar 27 2018 ANZ231-233-234-272045- /O.CAN.KBOX.SC.Y.0048.000000T0000Z-180328T0000Z/ Cape Cod Bay-Vineyard Sound-Buzzards Bay- 344 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Taunton has cancelled the Small Craft Advisory. Winds will continue to diminish through the evening. $$ ANZ254-255-280345- /O.EXT.KBOX.SC.Y.0048.000000T0000Z-180329T0900Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 344 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ256-280345- /O.EXT.KBOX.SC.Y.0048.000000T0000Z-180329T0400Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 344 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT WEDNESDAY NIGHT... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-280345- /O.EXT.KBOX.SC.Y.0048.000000T0000Z-180329T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 344 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Seas 7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ251-280345- /O.EXT.KBOX.SC.Y.0048.000000T0000Z-180329T1200Z/ Massachusetts Bay and Ipswich Bay- 344 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS AND SEAS...West winds 5 to 10 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232-280345- /O.CON.KBOX.SC.Y.0048.000000T0000Z-180329T0000Z/ Nantucket Sound- 344 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-280345- /O.CON.KBOX.SC.Y.0048.000000T0000Z-180328T1800Z/ Rhode Island Sound-Block Island Sound- 344 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS AND SEAS...Northwest winds 5 to 10 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
137 WHUS71 KBOX 280621 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 221 AM EDT Wed Mar 28 2018 ANZ250-251-281430- /O.CAN.KBOX.SC.Y.0048.000000T0000Z-180329T1200Z/ /O.NEW.KBOX.SW.Y.0003.180328T0621Z-180329T2200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 221 AM EDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THURSDAY... The National Weather Service in Taunton has issued a Small Craft Advisory for hazardous seas, which is in effect until 6 PM EDT Thursday. * SEAS...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ ANZ254-255-281430- /O.CAN.KBOX.SC.Y.0048.000000T0000Z-180329T0900Z/ /O.NEW.KBOX.SW.Y.0003.180328T0621Z-180329T2200Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 221 AM EDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THURSDAY... The National Weather Service in Taunton has issued a Small Craft Advisory for hazardous seas, which is in effect until 6 PM EDT Thursday. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ ANZ256-281430- /O.CAN.KBOX.SC.Y.0048.000000T0000Z-180329T0400Z/ /O.NEW.KBOX.SW.Y.0003.180328T0621Z-180329T1200Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 221 AM EDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT THURSDAY... The National Weather Service in Taunton has issued a Small Craft Advisory for hazardous seas, which is in effect until 8 AM EDT Thursday. * SEAS...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ ANZ235-237-281430- /O.CAN.KBOX.SC.Y.0048.000000T0000Z-180328T1800Z/ /O.NEW.KBOX.SW.Y.0003.180328T0621Z-180329T0600Z/ Rhode Island Sound-Block Island Sound- 221 AM EDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM EDT THURSDAY... The National Weather Service in Taunton has issued a Small Craft Advisory for hazardous seas, which is in effect until 2 AM EDT Thursday. * SEAS...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember, breaking waves can easily capsize even larger vessels. && $$ ANZ232-280730- /O.CAN.KBOX.SC.Y.0048.000000T0000Z-180329T0000Z/ Nantucket Sound- 221 AM EDT Wed Mar 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Taunton has cancelled the Small Craft Advisory. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 9:58 AM EDT, 0 minutes earlier.
Area forecast discussion, Mar 27, 9:58 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
958 AM EDT Tue Mar 27 2018
.SYNOPSIS...
High pressure will bring pleasant afternoons away from the raw /
chilly NE winds along the coast today. Spotty precipitation
Wednesday and again Thursday into early Friday as a frontal
system moves through the region. Milder temperatures return
Friday into Saturday with a drying trend. A cold front and
wave of low pressure may bring another round of precipitation
sometime Sunday into Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10am update...
No significant changes to the forecast this morning. In spite of
encroaching CI deck temps continue to warm away from E coastal
locations such that low-mid 50s are likely inland MA/CT. Closer
to the coast, an E onshore component is likely to limit diurnal
curve somewhat, so will maintain mid 40s for highs there.
Otherwise forecast is on track except a slight upward shift in
winds as the gradient has proven stronger than previous
forecast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Tonight...
Primary Hudson Bay Canada low connected to secondary low development
OH River Valley towards TX. Pressing, stretching frontal boundary
suppressed by weight of subsidence / anticyclonic flow / remnant
mid-upper level ridging anchored over New England against a blocking
cut-off low S of Nova Scotia. Diminished convergent low-level wind
profile, near-parallel / zonal along the front. While a warm air
advective push undergoing weak isentropic ascent through a deep
moist layer (H9-5), lack of dynamic support, right-front-quadrant
of the upper level jet, can only fathom light shower activity,
mainly along W-slopes of high terrain per orographic support.
Ageostrophic flow, weak in advance but signaling colder air
drifting S in addition to diurnal-cooling, sub-freezing, presents
a threat of light freezing rain / drizzle. Wet-bulbing considered,
higher confidence of marginal impacts across the high terrain
with deeper snowpack, anchored cold. Near isothermal profile up
through H7, lower confidence of sleet, leaned mainly light freezing
rain outcomes.
Berkshires / Worcester Hills, potential light freezing rain outcomes.
Mainly trace, perhaps a hundredth, will allow the day-shift to evaluate.
Figure a special weather statement to highlight any freezing rain
threats. Higher surface-H9 dewpoint depressions may limit precipitation
outcomes reaching the surface overnight in the valleys, also S/E.
Wednesday...
Frontal boundary pressed S/E, brief cold air advection scouring dry
air aloft with W/NW flow with building high pressure. Cloudy morning
start, perhaps a stray shower along with continued threat of spotty
freezing rain, otherwise scouring, drying and mixing out towards
late. Opportunity to warm into the upper 40s to low 50s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...
* Scattered showers Thursday into Thursday night
* Milder temps Fri into Sat with drying trend
* Another round of showers possible sometime Sun into Mon but
timing uncertain
Overview...
Polar vortex sets up over Hudson Bay for much of the extended
period with broad longwave trough over the central and eastern
CONUS. A series of shortwaves rotating through the flow will
bring occasional bouts of precip but timing is uncertain within
fast flow aloft. Best chance of showers appears to be Thursday
into Thu night/early Fri and again sometime late in the weekend
into Mon. Mild temps, potentially several degrees above normal
Fri, then more seasonable this weekend.
Wednesday night into Thursday night...
Warm front slowly lifts north from the Mid Atlc coast Wed night,
but will be fighting drier air to the north across New Eng. It
will likely remain dry Wed night, then deeper moisture ahead of
approaching cold front gradually lifts north across the region
Thu into Thu night during which time the risk of showers will
increase. Timing remains uncertain but best chance of rain Thu
afternoon and especially Thu night along the nose of the low
level jet moving north along the coast. Low confidence temp
forecast on Thu due to uncertainty with exact positioning of
the warm front. It may remain chilly with temps in the 40s if
the front gets hung up to the south and later forecasts may
need to trend temps downward further. Milder air may wait until
Thu night ahead of the cold front.
Friday into Saturday...
Timing of the cold fropa Fri is uncertain. Faster ECWMF would
result in a dry day while slower GFS has showers lingering into
at least the first half of Fri. Mild day expected Fri as flow
turns westerly with cooler air lagging to the west. Potential
for temps reaching into the 60s in the coastal plain if showers
exit fast enough. High pres brings mainly dry and a bit cooler
conditions Sat, but temps still above normal.
Sunday into Monday...
Low confidence forecast regarding timing of next shortwave and
subsequent showers. We leaned toward ECMWF with timing mostly
Sunday night into Mon assocd with a frontal wave. Ptype mainly
rain but given track uncertainty, low risk for some interior
snow if track ends up further south than what is depicted.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday/...High Confidence.
Through Today...
VFR. Light winds. Mainly an E-component, more N along E MA.
Tonight...
Lowering towards IFR. FEW-SCT -RA / -FZRA. Latter threat mainly
confined to high terrain. Light winds.
Wednesday...
Improving conditions towards late. MVFR possibly IFR holding longest
along S-coast, otherwise BKN-OVC low-end VFR CIGs. SW winds.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...Perhaps some spotty -SHRA towards the Wednesday
morning push. Maybe enough to wet the runways but leaning towards
dry conditions, MVFR to low-end VFR CIGs.
Outlook /Wednesday Night through Saturday/...Moderate Confidence.
Wednesday Night: Mainly VFR, with areas MVFR possible.
Thursday: Mainly MVFR, with local VFR possible. Chance SHRA.
Thursday Night: Mainly MVFR, with areas IFR possible. Breezy.
Chance SHRA.
Friday: Mainly MVFR, with local IFR possible. Breezy. Chance
SHRA.
Friday Night through Saturday: VFR. Breezy.
&&
.MARINE...
Short Term /through Wednesday/...
10AM local update...
Adjusted to re-issue general Small Craft Advisories. Winds and
seas will prove stronger than previously thought so felt an
adjustment was necessary.
Previous discussion below.
Persistent N/NE winds through roughly early morning Wednesday
associated with an offshore low S of Nova Scotia will lend to
rough seas subsequent of long-period swell. Small Craft Advisories
persist for hazardous seas. Winds shifting by Wednesday morning
with frontal passage, SW.
Outlook /Wednesday Night through Saturday/...Moderate Confidence.
Wednesday Night: Winds less than 25 kt. Areas of rough seas.
Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers.
Thursday Night: Winds less than 25 kt. Local rough seas. Chance
of rain showers.
Friday: Winds less than 25 kt. Areas of rough seas. Chance of
rain showers.
Friday Night: Winds less than 25 kt. Local rough seas.
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft.
&&
.EQUIPMENT...
Due to our move to the new forecast office in Norton, MA, we
are still trying to resolve some communication issues. The
following NOAA Weather Radio transmitter is back on the air...
Somers, CT transmitter........WXJ41.....162.475 MHz
However, the following NOAA Weather Radio transmitters are not
yet on the air...
Johnston, RI transmitter......WXJ39.....162.400 MHz
Gloucester, MA transmitter....WNG574....162.425 MHz
Blue Hill, MA transmitter.....KHB35.....162.475 MHz
Hyannis, MA transmitter.......KEC73.....162.550 MHz
Paxton, MA transmitter........WXL93.....162.550 MHz
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 PM EDT Wednesday for ANZ232-250-
251-254>256.
Small Craft Advisory until 8 PM EDT this evening for ANZ231-
233-234.
Small Craft Advisory until 2 PM EDT Wednesday for ANZ235-237.
&&
SYNOPSIS...KJC/Sipprell
NEAR TERM...Doody
SHORT TERM...Sipprell
LONG TERM...KJC
AVIATION...KJC/Sipprell
MARINE...KJC/Doody/Sipprell
EQUIPMENT...Hazardous weather outlook, Mar 27, 4:18 AM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 418 AM EDT Tue Mar 27 2018 MAZ007-013>024-RIZ001>008-280830- Eastern Essex MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 418 AM EDT Tue Mar 27 2018 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ002>006-008>012-026-280830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Northern Middlesex MA- 418 AM EDT Tue Mar 27 2018 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...Today and Tonight. There is the potential for spotty light freezing rain late tonight in the interior. If the risk for light icing increases, a winter weather advisory will be needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-280830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 418 AM EDT Tue Mar 27 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:47 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 6 hr |
Nearby
Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.